MAUDE Adverse Event Report: ARTHREX, INC. DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the fork of the device ar-8978p-1 (lot 11857988) broke during implantation.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.Update on 13-sep-2021: it was confirmed that the ar-8978p-1 device was used first and when it broke, the ar-1530bc device was inserted into the same bone tunnel, which also broke.All fragments of the ar-8978p-1 were retrieved from the patient.
 
Additional Manufacturer Narrative
The complaint cannot be confirmed.One unpackaged ar-8978p-1 swivelock drive assembly was received for investigation.Visual inspection identified that neither the forked eyelet nor the swivelock screw were returned for analysis.The threaded tip at the distal end of the returned swivelock drive assembly was assessed under magnification using micro-vu id: 654 for any breakage, and the component was found to meet design specifications.Material residue was noticed, at the first thread.Without the return of the forked eyelet and swivelock screw, the alleged breakage noted in the event description cannot be verified.No problem was observed with the returned assembly.

Brand Name
DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12540281
Report Number1220246-2021-03711
Device Sequence Number3585818
Product Code MBI
UDI-Device Identifier00888867287105
UDI-Public00888867287105
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberDX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET
Device Catalogue NumberAR-8978P-1
Device Lot Number11857988
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/22/2021
Patient Sequence Number1